My daughter has been taking medication for bipolar disorder for about a year ( she was taking depakote 500 mg). She was starting have nightmare regarding death, and her medication was changed to seroquel. About 3 to 4 weeks after starting seroquel she had a seizure ( 1 at home and 2 in the hospital). She was taken off the seroquel and but on Lamitcal and has had 5 more seizures. Is her bipolar disorder causing the seizures?
No bipolar disorder doesn't cause seizures and Lamictal and Depakoate are actually anti-convulsants. However, some medications as an adverse side effect can cause seizures. She needs to see a neurologist and get an EEG to determine the cause of the seizures. If it comes from one of the medications they can change it to another in the same class.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.